Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 197, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2001, 5:29 PM EDT for Duval County, Nassau County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2001, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 27, 2001, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 1 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:45 PM EDT | Thunderstorm Wind | Jacksonville, FL | Large trees and power lines were blown down. |
| Jul 27, 6:05 PM EDT | Thunderstorm Wind | Callahan, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:35 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 27, 2:35 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT FRI JUL 27 2001 AN UPPER HIGH COVERS THE SOUTHERN STATES FROM THE PLAINS TO THE EAST COAST WHILE AN UPPER LOW IS IDENTIFIED OVER THE CENTRAL BAHAMAS. VIS SATELLITE SHOWS CU STREETS FORMING AROUND THE RIDGE...MOVING NWD IN NORTH FL AND NNE IN GA. EARLY CONVECTION FIRED ACROSS THE GA/FL BORDER AND APPEARED TO BE UNDER A SHEAR ZONE ALOFT. ON SATURDAY A FRONT MAKES ITS WAY INTO NORTHERN GA AND SC THEN STALLS DUE TO UPPER RIDGE OVER THE SOUTHEAST. DEEP MOISTURE AND LIGHT S-SE FLOW WILL PRODUCE SIMILAR COVERAGE OF PRECIP FOR THE CWA WITH SHOWERS BEGINNING EARLY ALONG THE NE FL COAST THEN BEST COVERAGE INLAND. WILL CONTINUE LIKELY POPS INLAND AND 40% ALONG COAST. DRIER AIR ALOFT MOVES IN FOR SUNDAY REDUCING CHANCES OF PRECIP...THUS WILL GO WITH 30-40%. MRF IS PERSISTENT IN DVLPG A TRPCL WAVE IN THE EXTENDED PERIOD ALTHOUGH THE LATEST PATH TAKES IT ACROSS SRN FL WED-THU. IT'S LOOKS LIKE RAIN CHANCES FOR SRN PORTION OF CWA COULD INCREASE LATE IN THE WEEK. SCATTERED THUNDERSTORMS IS STILL GOOD WORDING THIS FAR OUT. MARINE...NO HIGHLIGHTS. WINDS WILL BE MAINLY SE-SOUTH DURING THE DAY AND S-SW AT NIGHT UNTIL A SHIFT TO EASTERLY ON TUESDAY. WILL INCREASE WINDS ON WEDNESDAY TO NORTHEAST 15 KT. COULD SEE SCEC ON WED BUT WILL BEGIN WITH CAUTION. PRELIM AMG 71/91/72/90 3634 SSI 74/87/75/89 4533 JAX 72/916/73/92 3534 GNV 71/90/71/91 3634 28 .JAX... .GA...NONE. .FL...NONE. TRABERT
In the hours before
Special weather statement, Jul 27, 3:00 PM EDT, 2 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI JUL 27 2001 ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... ...A CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY... ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED TODAY DUE TO AFTERNOON HEATING AND SEA BREEZE BOUNDARIES. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL MOST LIKELY DEVELOP INTO THE INTERIOR COUNTIES AS SEA BREEZE BOUNDARIES PUSH SLOWLY INLAND DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE IN THE STRONGEST STORMS WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS. ALTHOUGH SOME STRONG THUNDERSTORMS ARE POSSIBLE...THEY ARE EXPECTED TO BE BELOW SEVERE CRITERIA. THEREFORE SPOTTER ACTIVATION IS NOT EXPECTED. DUE TO SOUTHEAST SWELLS AND DEVELOPING ONSHORE WINDS...THERE IS A CHANCE OF RIP CURRENTS. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE OR SWIM SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL INkFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.